Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 40, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 6, 2008, 8:59 PM EDT for Putnam County, Ohio. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 8:59 PM EDT (00:59 UTC)
- Expired
- Jun 6, 2008, 9:15 PM EDT
- In force
- 16 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 152 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:36 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 070100 SVRIWX OHC137-070115- /O.NEW.KIWX.SV.W.0040.080607T0059Z-080607T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 859 PM EDT FRI JUN 6 2008 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST PUTNAM COUNTY IN WEST CENTRAL OHIO * UNTIL 915 PM EDT * AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF GILBOA TO 4 MILES WEST OF PANDORA...OR ALONG A LINE EXTENDING FROM OTTAWA TO 6 MILES SOUTH OF OTTAWA...AND MOVING NORTHEAST AT 65 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHEAST PUTMAN COUNTY. THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF EXTENSIVE WIND DAMAGE. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWEST OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR NORTHEASTERN INDIANA. LAT...LON 4107 8387 4096 8387 4093 8404 4107 8402 TIME...MOT...LOC 0059Z 245DEG 55KT 4109 8394 4096 8394 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:47 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 6, 5:47 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 547 PM EDT FRI JUN 6 2008 .UPDATE... INSTABILITY CONTINUING TO INCREASE ACROSS THE FORECAST AREA WITH STRONG STORMS ALREADY AFFECTING NORTHWEST PORTIONS OF CWA THIS AFTERNOON. MORE STORMS ARE EXPECTED TO DEVELOP THIS EVENING WITH STRONG SW LOW LEVEL FLOW IN PLACE. ADDITIONALLY...LARGE AREA OF ORGANIZED CONVECTION CURRENTLY OVER CENTRAL ILLINOIS SHOULD IMPACT SE PORTIONS OF CWA EARLY TONIGHT. ISOLATED STORMS MAY CONTINUE THROUGH TOMORROW WITH FRONTAL BOUNDARY SLOWLY PROGRESSING EASTWARD BEFORE STALLING OVER NORTH CENTRAL INDIANA ON SATURDAY. && .PREV DISCUSSION... /ISSUED 256 PM EDT FRI JUN 6 2008/ ..SEVERE STORMS IMMINENT... NEAR TERM... DEEP WARM SECTOR CONTS TO DESTABILIZE ESP EAST OF MID/HIGH CLD PLUME ALG PREFNTL TROUGH THROUGH IL. LARGE SCALE SW TROUGH CONTS TO SHIFT RAPIDLY NEWD INTO MB YET DOWNSTREAM FLW STILL QUITE STRONG W/TAIL END OF MID LVL SPD MAX AND ATTENDANT LLJ STILL PROGGED TO SHIFT ACRS CWA BTWN 21-00Z. ARRIVAL OF MID LVL HGT FALLS AND ASSOCD LARGE SCALE ASCENT TIMED W/MAX HEATING AND DEEPLY SHEARED FLW STILL ALL POINT TO SVR STORMS THIS AFTN AND EARLY EVENING W/MIXED MODE CONVN XPCD. MID LVL CAPPING INVERSION SLOW TO ERODE W/EWD EXTENT AND SEEN IN 12Z RAOBS AND CURRENT SAT IMAGERY YET WILL PROMOTE A WINDOW OF DISCRETE SUPERCELL POTENTIAL ALG PREFNTL TROUGH THIS AFTN AND SUBSEQUENT QLCS ALG ACCOMPANYING CDFNT THIS EVE. RAPID NEWD STORM MOTION W/STG MID LVL FLW AND ALTHOUGH PWS HIGH W/INHERENT HEAVY RAIN POTENTIAL DONT BELIEVE HEAVY RAIN WILL BE THAT MUCH OF A PROB UNLESS TRAINING CONVN MATERIALIZES. NEW 12Z HIGHRES WRF DOES MAKE SOME SUGGESTION OF THAT POSSIBILITY BUT MENTIONED ALREADY IN VARIOUS PRODUCTS. FAR BIGGER THREAT WILL BE FOR DAMAGING WIND GIVEN STG MOMENTUM FIELD IN PLACE W/TOR POTENTIAL CONFINED TO MATURE BOW STRUCTURES AND DISCRETE SUPERCELLS EARLY ON. INITIATION ALREADY UNDERWAY FM ERN MO INTO SE WI W/ADDNL STORMS DVLPG DOWNSTREAM THROUGH ERN IL AND WRN IN BY 20Z AND GROWING UPSCALE QUICKLY AFT THAT. SHORT TERM... ELONGATING UPR TROUGH WILL ALLOW FOR CDFNT TO STALL OVR THE AREA OVERNIGHT W/NEAR TERM CONV EVOLUTION DICTATING POTENTIAL LTR TONIGHT. IN THE LEAST...STG LLJ IMPINGING ON POTENTIAL MESOSCALE OUTFLW WILL LIKELY AUGMENT CONVECTIVE CHCS AFT MIDNIGHT SOUTH AND WILL SHADE POPS THAT WAY IN AGREEMENT W/HIGHER RESOLUTION MODEL GUIDANCE. SAT MORE UNCERTAIN ESP IN LIGHT OF MID LVL HGT RISES ACRS THE SRN PLAINS AND CONTD INFLUX OF HIGH THETA-E AIR WITHIN FVRBL SWRLY LLJ. IN THE LEAST XPC SUFFICIENT AFTN DESTABILIZATION TO WARRANT A CONTD MENTION OF STORMS BFR INHIBITION BUILDS FURTHER SAT NIGHT. LONG TERM... UPPER LVL PATTERN NEXT WEEK CONTINUES TO EXHIBIT TROF WEST/RIDGE EAST THROUGH EXTENDED PERIOD WITH A SFC BNDRY IMPACTING CWA MON-WED. NAM SLOWER THAN GFS WITH PROGRESSION OF CLOSED LOW ACROSS MT-ND/CANADIAN BORDER WHICH RESULTS IN SLOWER SE PROGRESSION OF SFC BOUNDARY ACROSS IA-WI. GFS PROGRESSES IT FURTHER WITH POSSIBLE FAR NW CWA BEING IMPACTED BY SUNDAY NIGHT. NO CLEAR CUT FAVORITE MODEL FOR SUNDAY SOLUTION...SO CONTINUING WITH A DRY SUNDAY FOR NOW AS SE PROGRESSION OF QPF IN GFS SOMEWHAT SUSPECT AND NAM CONSISTENTLY KEEPING THE ACTION JUST OFF TO THE NW. MON NIGHT-TUES SFC FRONT MOVES INTO CWA WITH NAM SLIGHTLY FASTER TO BRING IN BNDRY...BUT SIMILAR OVERALL BETWEEN MODELS. FRONT MOVES IN TO NW ILLINOIS EARLY MONDAY MORNING AND SLOWS SE PROGRESSION WITH GFS STALLING FRONT ACROSS CENTRAL INDIANA. BOTH SOLUTIONS PROJECT CONVECTION ACROSS CWA MONDAY AFTERNOON AND EVENING. ADDED CHC POPS MONDAY AFTERNOON WITH DECENT MODEL AGREEMENT ON CONVECTION. MODELS CONTINUE TO DIG CLOSED LOW INTO INTMTN WEST BUT GFS/EC BOTH LIFT IT NE AND HOLD OFF ON FLATTENING THE E CONUS RIDGE UNTIL PAST END OF EXTENDED PERIOD...KEEPING CONTINUED WARM HUMID CONDITIONS THROUGH THE END OF THE WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR LMZ043-046. && SHORT TERM...HOLSTEN LONG TERM...LUDINGTON UPDATE...LUDINGTON
Hazardous weather outlook, Jun 6, 6:19 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 619 PM EDT FRI JUN 6 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-072230- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 619 PM EDT FRI JUN 6 2008 /519 PM CDT FRI JUN 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. THE PRIMARY CONCERN IS DAMAGING WIND GUSTS OF 70 MPH OR GREATER...THOUGH LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE UPPER 60S TO AROUND 70 WILL ALLOW FOR HEAT INDICIES TO REACH INTO THE LOWER TO MIDDLE 90S TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...AND MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-072230- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 619 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS FROM LATE THIS MORNING INTO THIS EVENING. THE PRIMARY CONCERN IS DAMAGING WIND GUSTS OF 70 MPH OR GREATER...THOUGH LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. IN ADDITION...GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS OVER 30 KNOTS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE NEAR SHORE WATERS OF EXTREME SOUTHEASTERN LAKE MICHIGAN. ANY THUNDERSTORMS COULD PRODUCE HIGHER WINDS AND WAVES...WITH A FEW GUSTS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...AND TUESDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 6, 8:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG DECATUR 40.83N 84.93W
06/06/2008 ADAMS IN AMATEUR RADIO
NUMEROUS TREES AND POWER LINES DOWN IN DECATUR
&&
EVENT NUMBER 01407
LWFLocal storm report, Jun 6, 8:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG BLUFFTON 40.74N 85.18W
06/06/2008 WELLS IN TRAINED SPOTTER
NUMEROUS LIMBS DOWN IN TOWN
&&
EVENT NUMBER 01408
LWFLocal storm report, Jun 6, 8:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
846 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0834 PM FUNNEL CLOUD 3 NE CECIL 41.25N 84.56W
06/06/2008 PAULDING OH TRAINED SPOTTER
&&
EVENT NUMBER 01409
SAWLocal storm report, Jun 6, 8:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG MARION 40.55N 85.67W
06/06/2008 GRANT IN EMERGENCY MNGR
EM REPORTS THAT OVER 11000 PEOPLE WITHOUT POWER.
COUNTYWIDE TREE DAMAGE AND POWERLINES DOWN. 911 CENTER
IS UP AND OPERATING.
&&
EVENT NUMBER 01410
SCHOTTLocal storm report, Jun 6, 8:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG NEW HAVEN 41.07N 84.99W
06/06/2008 ALLEN IN BROADCAST MEDIA
TREE DOWN IN NEW HAVEN
&&
EVENT NUMBER 01411
LWFLocal storm report, Jun 6, 8:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 PM EDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 3 W MARION 40.55N 85.72W
06/06/2008 GRANT IN TRAINED SPOTTER
REPORTED DEBRIS SPINNING IN FIELD WITH ROTATING WALL
CLOUD...POSSIBLE TORNADO NEAR 325 W N00S.
&&
EVENT NUMBER 01412
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:06 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 24 min |
| Jun 6, 8:19 PM EDT | Tornado Warning | IWX | Defiance, Paulding, Putnam, Van Wert | 41 min |
| Jun 6, 8:21 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 54 min |
| Jun 6, 8:32 PM EDT | Tornado Warning | IWX | Defiance, Fulton, Henry, Paulding, Williams | 43 min |
| Jun 6, 8:43 PM EDT | Tornado Warning | IWX | Defiance, Henry, Putnam | 47 min |
| Jun 6, 8:58 PM EDT | Tornado Warning | IWX | Fulton | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.